MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Difficult to Advance (2920)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device available for evaluation: unknown.(b)(6).Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an unknown patient required placement of an ultrathane mac-loc locking loop multipurpose drainage catheter for a nephrostomy tube change procedure.After placement, the operator noted "the blue dilator getting stuck, hard to get through and difficult to get back out." upon "retrieval" of the dilators, the suture string "snapped".This failure occurred one more time with another device of the same lot.The device was replaced with a similar device to complete the procedure successfully.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Product received on: 20nov2019 investigation ¿ evaluation.A review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device, as well as a visual inspection and dimensional verification, were conducted during the investigation.Two ult catheters with flexible stiffeners for investigation.Physical examination of the returned device showed biomatter present on both catheters and stiffeners and that both catheters were cut.One flexible stiffener was returned without a hub.Both flexible stiffeners were returned with kinks and bends within them.The flexible stiffener with fitting had a kink located at 6 mm from the hub and showed elongation starting at 5 mm from the hub and was 1 cm in length.The flexible stiffener without the hub showed elongation starting at the proximal end and was 17.2 cm in length.Dimensions deemed relevant to the reported failure mode were analyzed and determined that the devices were manufactured within specification.Additionally, a document based investigation evaluation was performed.Risk specification states that adequate risk mitigation activities are in place to capture potential failure modes prior to customer release and the risks associated with these devices are acceptable when weighed against the benefits the device is shipped with instruction for use (ifu) which notes: precautions: ¿when inserting a stiffening cannula into a catheter with retention suture, hold suture during cannula insertion to avoid bunching or tangling of suture.¿ a review of the device history record for the reported lot and related subassembly lots was also conducted and found no relevant nonconformances.A database search for complaints on the reported lot found no additional complaints reported from the field.At this time, there is no evidence suggesting that nonconforming product from this lot exists in house or in the field.It¿s possible that the catheter wasn¿t flushed prior to inserting the flexible stiffener, or that the suture wasn¿t pulled taught, but this cannot be confirmed.Based on the information provided, the examination of returned product and the results of the investigation, it was concluded that a component failure without a manufacturing or design defect contributed to this incident.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9329880
Report Number1820334-2019-02899
Device Sequence Number19479955
Product Code GBO
UDI-Device Identifier00827002097667
UDI-Public(01)00827002097667(17)220815(10)9951255
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/15/2022
Device Model NumberN/A
Device Catalogue NumberULT10.2-38-45-P-6S-CLM-RH
Device Lot Number9951255
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2019
Initial Date Received by Manufacturer 11/04/2019
Supplement Date Received by Manufacturer12/09/2019
Initial Report FDA Received Date11/15/2019
Supplement Report FDA Received Date12/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1